Hail, Perry
- When
- April 23, 4:34 PM CST
- Where
- Perry County, Brewer
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.783, -89.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 23, 3:02 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 402 PM CDT SUN APR 23 2006 .SHORT TERM... MAIN SHORT-TERM FORECAST CONCERN REMAINS THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT. SEEMINGLY STUCK IN A RUT...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND PROGRESS SOUTHEAST ACROSS EAST-CENTRAL AND SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS...AND AT TIMES INTO EXTREME WESTERN KENTUCKY. THIS HAS BEEN THE CASE EVER SINCE LAST EVENING...WITH RADAR ESTIMATING A TOTAL OF ONE TO TWO INCHES OF RAIN FROM PERRY COUNTY MISSOURI INTO JACKSON COUNTY ILLINOIS. WHILE THIS IS NOT ENOUGH TO CAUSE FLOODING AT THE MOMENT...THE CHARACTER AND LOCATION OF FUTURE CONVECTIVE ACTIVITY WILL HAVE TO BE CLOSELY MONITORED TONIGHT FOR ANY POTENTIAL FLASH FLOODING. SINCE THE RISK FOR FLOODING IS SO LOCALIZED...WILL NOT ISSUE A FLOOD WATCH AT THIS TIME. DRIVING THE PERSISTENT CONVECTION IS A COMBINATION OF SUBTLE FEATURES BOTH AT THE SURFACE AND ALOFT. IN THE BOUNDARY LAYER...A STALLED-OUT FRONTAL BOUNDARY STRETCHES ACROSS SOUTHEAST MISSOURI AND FAR SOUTHERN ILLINOIS. THIS BOUNDARY IS PROVIDING JUST ENOUGH CONVERGENCE IN THE LOWER LEVELS TO INITIATE CONVECTIVE ACTIVITY. COUPLED WITH THE SURFACE BOUNDARY IS A CORE OF 50 TO 100 KNOT WINDS IN THE UPPER LEVELS ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE LOWER OHIO RIVER VALLEY. THE FORECAST AREA IS IN THE FAVORED DIVERGENT RIGHT-ENTRANCE REGION OF THIS UPPER-LEVEL SPEED MAX...THUS ALSO CONTRIBUTING TO THE PERSISTENT CONVECTIVE ACTIVITY. NOT MUCH CHANGE IN THIS PARTICULAR SET-UP IS EXPECTED TONIGHT...SO WE WILL UTILIZE A PERSISTENCE FORECAST FOR NOW. AS MENTIONED BEFORE...IF THE ACTIVITY CONTINUES TO TRAIN OVER THE SAME AREAS...HIGHLY LOCALIZED FLASH FLOODING IS CERTAINLY POSSIBLE. AT THE SAME TIME...THERE WILL LIKELY BE OTHER LOCATIONS THAT DO NOT SEE MUCH IF ANY PRECIPITATION. MONDAY AND MONDAY NIGHT...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE FROM WEST TO EAST AS LOW PRESSURE SHIFTS EAST FROM THE CENTRAL PLAINS INTO THE LOWER OHIO RIVER VALLEY. DURING THIS TIME...THE BEST CHANCE OF CONVECTIVE ACTIVITY APPEARS TO BE MONDAY NIGHT AS THE PARENT LOW DRAGS A COLD FRONT EAST ACROSS THE AREA. SEVERE WEATHER IS A POSSIBILITY AS WELL...AS CONFIRMED BY THE SPC DAY 2 SLIGHT RISK. .LONG TERM... FIRST GUESS FIELDS 06Z AND 12Z RUNS OF THE 40 KM GFS MODEL STILL ARE NOT BLENDING WELL IN TIME AND SPACE WITH THE SATELLITE/UPPER AIR TRENDS. THE ECMWF HAS BEEN CONSISTENT WITH MASS AND HEIGHT FIELDS THROUGH THE MIDDLE OF THIS WEEK...SO ADJUSTED AVAILABLE GUIDANCE TOWARD THIS DIRECTION. THE LATEST GFS-BASED MOS GUIDANCE NUMBERS ARE COMING IN LINE WITH THE ECMWF...SO WENT WITH A SLIGHTLY COOLER TEMPERATURE TREND AS A STRONG RIDGE OF HIGH PRESSURE PUSHES INTO THE AREA WITH WEAK TO MODERATE COLD AIR ADVECTION IN PLACE THROUGH AT LEAST THURSDAY. STARTING WITH TUESDAY...MORNING SEVERE POTENTIAL SHOULD BE MINIMAL FOR ALL EXCEPT FOR WESTERN KY...BUT PRECIPITATION CHANCES WILL STILL REMAIN HIGH DURING THE FIRST HALF OF TUESDAY...AS A COLD FRONT FINALLY PUSHES THROUGH THE WFO PAH FORECAST AREA. DECENT OVERRUNNING OVER THE MEAN FRONTAL BOUNDARY SHOULD KEEP PRECIPITATION CHANCES HIGH INTO THE EARLY AFTERNOON. WITH PERSISTENT CLOUDS AND WEAK COLD AIR ADVECTION BEGINNING BEHIND THE FRONT...TEMPERATURES WERE HELD COOLER IN THE NORTHWEST...AND SLIGHTLY WARMER OVER THE PENNYRILE REGION OF WEST KENTUCKY NEAR KHOP...AS THE FRONT WILL BE THE SLOWEST TO FINALLY PUSH THROUGH THAT AREA TUESDAY AFTERNOON/EARLY EVENING. BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH LATE THURSDAY...A 1031 MB HIGH WILL START TO MOVE SOUTHEAST FROM THE DAKOTAS...TAKING UP RESIDENCE OVER SOUTHERN MO/NORTHERN AR THROUGH MIDDAY ON THURSDAY. THE PERSISTENT N/NELY FLOW OF COLD AIR SHOULD PUSH TEMPERATURES BACK TO NEAR NORMAL CONDITIONS...WITH READINGS PUSHING INTO THE UPPER 30S WEDNESDAY AND THURSDAY MORNINGS. GIVEN THE LOCATION OF THE HIGH PRESSURE CENTER...THERE IS SOME CONCERN THAT WE COULD SEE SOME LIGHT TO MODERATE FROST OVER MOST OF THE FORECAST AREA. I MAY INTRODUCE SOME REFERENCE IN THE HAZARDOUS WEATHER OUTLOOK WITH THE AFTERNOON FORECAST PACKAGE. THE 40 KM GFS STILL HAS SOME PROBLEMS WITH DEALING WITH TIMING OF A QUICK MOVING SYSTEM FROM THE NORTHWEST ON SATURDAY. COMPARED TO THE ECMWF MODEL...THE GFS TENDS TO BE 6-8 HOURS TOO FAST AND A LITTLE WEAKER/FURTHER NORTH WITH THE COLD CORE CLOSED LOW IN THE UPPER GREAT LAKES AND EASTERN CANADA. THE INFLUENCE OF THIS LOW WILL DETERMINE HOW MUCH OF THE WFO PAH FORECAST AREA EVENTUALLY RECEIVES PRECIPITATION ON SATURDAY. LONG RANGE GFS MOS GUIDANCE NUMBERS TRENDED COOLER OVER THE MID- RANGE/LATER PART OF THE FORECAST. ACCOUNTING FOR MODEL BIAS...I DID MAKE A 1-2 CHANGE TO COOLER TEMPERATURES...ESPECIALLY OVER SWRN IN AND THE PENNYRILE REGION OF WEST KENTUCKY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...RJP LONG TERM...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 440 PM CDT SUN APR 23 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-242145- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 440 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. THE MAIN CONCERN WILL BE THE POTENTIAL FOR ISOLATED HAIL AND THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE QUAD STATE REGION MONDAY AND MONDAY NIGHT...WITH THE EXCEPTION OF SOUTHWEST INDIANA. SCATTERED SEVERE THUNDERSTORM ACTIVITY WILL BE POSSIBLE ALONG A WEST TO EAST ORIENTED FRONTAL BOUNDARY SPLITTING THE OUTLOOK AREA IN HALF. THE TIME OF CONCERN FOR SEVERE WEATHER WILL BE MONDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND HAIL ASSOCOATED WITH LARGER THUNDERSTORM CLUSTERS. A CHANCE OF THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING...BUT SHOULD REMAIN BELOW SEVERE LIMITS. SCATTERED TO WIDESPREAD FROST MAY BE POSSIBLE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. AGRICULTURAL INTERESTS MAY WISH TO KEEP POSTED TO THE LATER FORECASTS IN THE EVENT THAT MEASURES MUST BE TAKEN TO PROTECT TENDER VEGETATION. A CHANCE OF THUNDERSTORMS WILL EXIST ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...THEN AGAIN MONDAY AFTERNOON AND EVENING. RJP/SMITH
The St Louis radar (KLSX), 122 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501310.